MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4-230SP-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation the device would open, but would not close when using the handle.There were no other anomalies detected with the device.The forceps will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received, a follow-up emdr will be provided.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook captura biopsy forceps with spike.Upon closing the device, it snapped and would no longer function.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation the device would open but would not close when using the handle.There were no other anomalies detected with the device.The forceps will be sent back to the supplier for further evaluation.The supplier provided the following information: one device from the reported event was returned in a zip type bag with proof of decontamination.The device has a butt joint that has broken at the solder connection.The reported defect has been confirmed.The device history records were reviewed and was manufactured on january 4, 2016.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "would no longer function" was confirmed; the device would not close.The root cause is a butt joint was a broken control wire / link wire solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated large forcep ¿ spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BIOPSY FORCEPS WITH SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6458070
Report Number1037905-2017-00146
Device Sequence Number658289
Product Code FCL
UDI-Device Identifier00827002315853
UDI-Public(01)00827002315853(17)200116(10)W3818101
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberDBF-2.4-230SP-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1